Some people intentionally combine these drugs to attempt to party for longer. Alcohol is a depressant and a drug like the ADHD medicine Adderall is a stimulant. Mixing the two will not cancel one another out; instead, they will cause a myriad of health problems.
Adderall can hinder your ability to tell if you are too tired or too intoxicated. Thus, you can end up drinking more. Your internal cues of whether you have had enough are no longer accurate. Alcohol poisoning is a real danger in this situation. It is important not to mix alcohol and stimulants, such as Adderall. Stimulants can cause people to prolong use of alcohol, resulting in excessive consumption, which, as noted, can lead to alcohol poisoning. Stimulants can block the depressant effect of alcohol, shutting off the warning signs to a person’s body that they may be drinking too much.
In the ADHD Forum, there are countless posts about mixing alcohol with Adderall. Among the effects on the body are vomiting, depression, anxiety, paranoia and occasionally hospitalization. In the March 2009 issue of The Journal of the American Board of Family Medicine researchers depict the story of a young man who was in the emergency room with chest pains following an episode of taking 30 mg of Adderall combined with whiskey. He was experiencing a heart attack. The scary thing is that this college freshman had no personal or family history of cardiac problems.